MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00820
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "it was found that the guidewire was bent/kinked during product prep/pretest." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one opened sac set for evaluation.The returned packaging had one major crease from being folded at the distal end.Visual analysis revealed the guidewire was kinked twice distal to the catheter.The lidstock clearly states, "do not bend." the damage observed is consistent with defects related to storage and shipping.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kinks on the guide wire measured 120mm and 173mm from the distal tip.The guide wire length measured 349mm, which is within the specification limits of 345mm-355mm per the guide wire product drawing.The guide wire outer diameter measured 0.510mm , which is within the specification limits of 0.0508mm-0.533mm per the guide wire product drawing.Functional inspection of the guide wire was performed per the instructions for use (ifu) provided with the kit which states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the returned guide wire was threaded through the distal lumen of a lab inventory catheter and introducer needle.The undamaged portions of the guidewire were able to advance with minimal resistance.A manual tug test confirmed that the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use if package is damaged".The lidstock was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.A change was implemented in april 2017 to update the product labeling to clearly inform the customer to not bend the product and is intended to reduce the potential for product damage.The customer report of a kinked guidewire was confirmed through complaint investigation of the returned sample.One kink was observed on the guidewire towards the distal end.The returned packaging had one major crease from being folded at the distal end.The guidewire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.The packaging clearly states "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 8CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23166606
Report Number3006425876-2025-00893
Device Sequence Number9612615
Product Code DQY
UDI-Device Identifier10801902144079
UDI-Public(01)10801902144079(11)240206(17)290131(10)71F24A2009(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-00820
Device Lot Number71F24A2009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown